Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 96, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at May 29, 2018, 10:12 PM CDT for Osage County, Pawnee County, Oklahoma. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 29, 2018, 10:12 PM CDT (03:12 UTC)
- Expired
- May 29, 2018, 11:00 PM CDT
- In force
- 48 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Osage County, OK, Pawnee County, OK
The radar
The Vance AFB radar (KVNX), 118 km from the middle of the area, began a volume at 03:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 29, 9:32 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 3.2 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1076 J/kg
- Mixed-layer CIN
- -57 J/kg
- Mixed-layer LCL
- 1542 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- -7 m²/s²
- 0-3 km storm-relative helicity
- 119 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
362
WUUS54 KTSA 300312
SVRTSA
OKC113-117-300400-
/O.NEW.KTSA.SV.W.0096.180530T0312Z-180530T0400Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
1012 PM CDT TUE MAY 29 2018
The National Weather Service in Tulsa has issued a
* Severe Thunderstorm Warning for...
Osage County in northeastern Oklahoma...
Northwestern Pawnee County in northeastern Oklahoma...
* Until 1100 PM CDT
* At 1012 PM CDT, severe thunderstorms were located along a line
extending from 3 miles east of Chilocco to 4 miles west of Kaw City
to 7 miles east of Marland, moving east at 45 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations in or near the path include...
Pawhuska... Fairfax...
Barnsdall... Shidler...
Wynona... Ralston...
Avant... Burbank...
Elgin... Grainola...
Foraker... Bigheart...
Osage Hills State Park... Pearsonia...
Hulah... Sunset Lake...
Okesa... Southern Kaw Lake...
Webb City... Tallant...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3700 9601 3640 9602 3648 9703 3651 9703
3651 9701 3653 9698 3655 9690 3658 9689
3660 9692 3658 9698 3659 9705 3660 9704
3668 9706 3670 9703 3668 9694 3675 9689
3674 9683 3677 9682 3678 9675 3700 9675
TIME...MOT...LOC 0312Z 268DEG 40KT 3698 9700 3674 9693 3660 9703
HAIL...1.00IN
WIND...60MPH
$$2 follow-up statements
868
WWUS54 KTSA 300339
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
1039 PM CDT TUE MAY 29 2018
OKC117-300348-
/O.CAN.KTSA.SV.W.0096.000000T0000Z-180530T0400Z/
Pawnee OK-
1039 PM CDT TUE MAY 29 2018
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN PAWNEE COUNTY IS
CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore the warning has been cancelled.
A severe thunderstorm watch remains in effect until 400 AM CDT for
northeastern Oklahoma.
LAT...LON 3700 9601 3640 9602 3652 9673 3655 9674
3657 9677 3654 9682 3655 9690 3677 9682
3678 9675 3700 9675
TIME...MOT...LOC 0338Z 264DEG 30KT 3700 9675 3676 9668 3662 9678
$$
OKC113-300400-
/O.CON.KTSA.SV.W.0096.000000T0000Z-180530T0400Z/
Osage OK-
1039 PM CDT TUE MAY 29 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1100 PM CDT
FOR OSAGE COUNTY...
At 1038 PM CDT, severe thunderstorms were located along a line
extending from 3 miles northeast of Hardy to near Shidler to 5 miles
northwest of Fairfax, moving east at 45 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations in or near the path include...
Pawhuska... Fairfax...
Barnsdall... Shidler...
Wynona... Avant...
Burbank... Elgin...
Grainola... Foraker...
Bigheart... Pearsonia...
Hulah... Sunset Lake...
Osage Hills State Park... Okesa...
Eastern Kaw Lake... Webb City...
Wah Sha She State Park... Tallant...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3700 9601 3640 9602 3652 9673 3655 9674
3657 9677 3654 9682 3655 9690 3677 9682
3678 9675 3700 9675
TIME...MOT...LOC 0338Z 264DEG 30KT 3700 9675 3676 9668 3662 9678
HAIL...1.00IN
WIND...60MPH
$$462
WWUS54 KTSA 300355
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
1055 PM CDT TUE MAY 29 2018
OKC113-300405-
/O.EXP.KTSA.SV.W.0096.000000T0000Z-180530T0400Z/
Osage OK-
1055 PM CDT TUE MAY 29 2018
...THE SEVERE THUNDERSTORM WARNING FOR OSAGE COUNTY WILL EXPIRE AT
1100 PM CDT...
The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore the warning will be allowed to expire. However gusty
winds around 40 to 50 mph and heavy rain are still possible with
these thunderstorms.
A severe thunderstorm watch remains in effect until 400 AM CDT for
northeastern Oklahoma.
LAT...LON 3700 9601 3640 9602 3652 9673 3655 9674
3657 9677 3654 9682 3655 9690 3677 9682
3678 9675 3700 9675
TIME...MOT...LOC 0355Z 258DEG 36KT 3701 9665 3677 9658 3663 9668
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 29, 9:35 PM CDT, 37 minutes earlier.
Area forecast discussion, May 29, 9:35 PM CDT, 37 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 935 PM CDT Tue May 29 2018 ...UPDATE... .DISCUSSION... Storms across western and northwestern OK have remained mostly discrete so far this evening, although some upscale growth has been noted over the past 1-2 hours. Increasing low-level jet/Corfidi vectors suggest a continued southeast movement through the night, with a limited wind/hail threat across parts of eastern OK at least for a few more hours. 0-6km shear drops off significantly east of Highway 75, so expect a general weakening trend as storms move farther into eastern OK. && .PRELIMINARY POINT TEMPS/POPS... TUL 69 93 75 94 / 60 20 40 20 FSM 71 94 75 94 / 40 30 10 20 MLC 70 92 76 94 / 50 10 10 10 BVO 65 92 69 91 / 60 20 60 20 FYV 65 89 71 89 / 40 30 20 30 BYV 68 90 72 89 / 30 40 30 40 MKO 68 91 73 92 / 60 20 20 20 MIO 67 89 71 90 / 60 30 60 40 F10 68 90 74 92 / 60 10 20 10 HHW 71 93 74 95 / 30 10 10 10 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && SHORT TERM...18
Hazardous weather outlook, May 29, 4:51 PM CDT, 5 hours 21 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 451 PM CDT Tue May 29 2018 ARZ001-002-010-011-019-020-029-OKZ049-053>076-301015- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 451 PM CDT Tue May 29 2018 ...Severe Storms Possible Tonight... This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...This evening and Tonight. TORNADO. RISK...Limited. AREA...Western Osage and Pawnee counties in northeast Oklahoma. ONSET...After 10 PM. SEVERE THUNDERSTORM. RISK...Elevated. AREA...Northeast Oklahoma. ONSET...After 10 PM. HEAVY RAIN. RISK...Limited. AREA...Northeast Oklahoma. ONSET...After 10 PM. DISCUSSION... Ongoing thunderstorms across western Kansas and northwest Oklahoma will develop into a thunderstorm complex this evening. This activity will move east and southeast, moving into parts of eastern Oklahoma after 10 pm. There will be a risk of severe weather, mainly in the form of damaging winds tonight, mainly across northeast Oklahoma. A very limited potential for a brief, isolated tornado will also exist across parts of Osage and Pawnee counties before storms begin weakening as they move further into northeast Oklahoma. The stronger storms will be capable of producing locally heavy rainfall. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Activation of the Regional Spotter Network Likely. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. WEDNESDAY...Severe Thunderstorm Potential. THURSDAY...Thunderstorm Potential...Dangerous Heat Potential. FRIDAY and Saturday...Dangerous Heat Potential. SUNDAY and MONDAY...No Hazards. EXTENDED DISCUSSION... Thunderstorms may be ongoing Wednesday morning across northwest Arkansas and parts of eastern Oklahoma. The severe weather threat will have diminished by then. Another complex of thunderstorms may impact parts of northeast Oklahoma and northwest Arkansas late Wednesday night into early Thursday morning, but the severe weather potential appears less during this time. Dry and hot weather will prevail for late week into the weekend with afternoon heat index values of 100 to 105 degrees common. A cold front will bring some relief from the heat by Sunday. weather.gov/tulsa contains additional information.
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 29, 11:17 PM CDT | Special Weather Statement | TSA | Nowata, Washington | 43 min |
| May 29, 11:56 PM CDT | Special Weather Statement | TSA | Pawnee | 49 min |
| May 30, 12:02 AM CDT | Special Weather Statement | TSA | Craig, Nowata, Washington | 43 min |
| May 30, 12:06 AM CDT | Severe Thunderstorm Warning | TSA | Creek | 54 min |
| May 30, 12:12 AM CDT | Special Weather Statement | TSA | Pawnee | 63 min |
| May 30, 12:26 AM CDT | Special Weather Statement | TSA | Tulsa | 64 min |
| May 30, 12:29 AM CDT | Special Weather Statement | TSA | Craig, Delaware, Ottawa | 46 min |
| May 30, 12:34 AM CDT | Severe Thunderstorm Warning | TSA | Creek, Tulsa | 56 min |
| May 30, 1:03 AM CDT | Special Weather Statement | TSA | Delaware, Mayes, Wagoner | 42 min |
| May 30, 1:10 AM CDT | Special Weather Statement | TSA | Okfuskee, Okmulgee, Wagoner | 50 min |
| May 30, 1:21 AM CDT | Severe Thunderstorm Warning | TSA | Cherokee, Muskogee, Wagoner | 39 min |
| May 30, 2:01 AM CDT | Special Weather Statement | TSA | Adair, Cherokee | 44 min |
| May 30, 2:29 AM CDT | Special Weather Statement | TSA | Adair, Sequoyah | 46 min |
| May 30, 3:09 AM CDT | Special Weather Statement | TSA | Latimer, LeFlore | 51 min |
| May 30, 3:48 AM CDT | Special Weather Statement | TSA | LeFlore | 42 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.